Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having cold sweats & hot chills. Skin becomes cold and a constant state of anxiety and discomfort. Using medicines. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
I did write last night about what I'm going through. I have cold sweats & hot chills. the colder my skin feels, the more my neck & back feel like they're sweating. sometimes my skin is dry, sometimes not. this started about a year ago & I'm in a constant state of anxiety and discomfort. I call it a freezer burn. There are times when I stand in front of heat to cool off. I'm on xanax, celexa, synthroid, lisinopril, lasix (for neuropathy & recently started amitriptyline. There is no quality of life in me...sleep most of the day. Can you help me??
Posted Mon, 2 Sep 2013 in Medicines and Side Effects
Answered by Dr. Nilofer AR 1 hour later
Brief Answer:
HRT will definitely help.

Detailed Answer:
Thanks for posting your query on health care magic.

All these symptoms are menopausal symptoms.
You will find a huge difference once you start Hormone replacement therapy(HRT).
I would like to have few more information so that i can suggest an ideal HRT.
1. Are you suffering from any medical illness like thyroid?
2. Have you ever tried HRT before?
3. Do you have any breast problem?
4.When did you attain your menopause?

Waiting for your reply,
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Having cold sweats & hot chills. Skin becomes cold and a constant state of anxiety and discomfort. Using medicines. Advise? 7 hours later
thank you for your response. At 78 yrs if age, I am surprised that you believe hormone therapy would help. That's not to say I won't try anything to get rid of this insane feeling. I went through my menopause in my 50's, early 60's. Is there a particular hrt medication you would recommend??
I did forget to mention that I have severe constipation & use glycerine suppositories to relieve this. however this burning/freezing sensation is at its worst when trying to go to the bathroom.
Respectfully, XXXX
Answered by Dr. Nilofer AR 4 hours later
Brief Answer:
Menopause causes estrogen deficiency.

Detailed Answer:
Good to see your prompt reply.

After menopause, estrogen levels decline due to impending ovarian function.
All your new symptoms mentioned are due to estrogen deficiency.
I still think that HRT helps in such cases. It is a combination of oestrogen and progesterone. You can talk to the local Gynecologist / Endocrinologist about the brand and the best possible dose helpful to overcome your symptoms.
Local estrogen cream (Evalon cream) helps in reducing the burning sensation passing urine.

Hope this helps.
Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor